Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HepC/HIV coinfected taking iron
Feb 19, 2005

I am coinfected and I take iron daily and folic acid twice daily. I have been recently been given by the doc a prenatal multivitamin(I am not pregnant). Sould I discontinue the iron and folic acid? Is there too much iron in my system? The first few days of taking the vitamin, it caused really bad pain in my stomach and my belly looked huge. Why is that? Should I take all these supplements, some, or none? I am also on a HAART regimen of Kaletra, Emtriva,and Viread.

Response from Dr. Henry

If you have evidence of iron deficiency then talking iron likely is a good idea. Additional folic acid may be a good idea particularly if you have been tested and shown to have a low folic acid level. Many multivitamins with minerals cause some stomach complaints when they are started. I recommend a Centrum or generic equivalent to my patients on a regular basis but some have to switch around to find a vitamin that their stomach tolerates. KH



Previous
Foot and Knee pain and swelling with truvada and sustiva
Next
Sustiva Rash help please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement